MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES

ABBOTT VASCULAR HI-TORQUE WHISPER GUIDE WIRES
Catalog Number 1005357H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a pacemaker placement procedure, the whisper guide wire (gw) was advanced without issue; however, while the pacemaker was advanced over the gw, resistance was felt and the pacemaker lead became caught with the whisper gw tip, resulting in the whisper tip separating in the pacemaker.The tip of the gw remained inside the pacemaker lead in the patient.There was no adverse patient sequela and no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the corrective and preventive actions (capa) database was performed and revealed no related complaint assessment nonconformities.The electronic lot history record (elhr) revealed no associated manufacturing nonconformities issued to the reported lot.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent patient effect is likely due to operational circumstances.In this case, it was reported that a pacemaker encountered resistance when advancing over the guide wire.Factors that may contribute to difficulty advancing/removing the pacemaker over the wire include, but are not limited to, inner diameter of the pacemaker, outer diameter of the guide wire, device support, buildup of procedural contaminants, user technique, and/or damage to the pacemaker or guide wire.Based on the information provided and because the device was not returned for analysis, it is unknown what may have caused the reported difficulty during advancement or removal.Additionally, it is possible that manipulation of the devices, when resistance was encountered, possibly contributed to the reported material separation.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE WHISPER GUIDE WIRES
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19214146
Report Number2024168-2024-05261
Device Sequence Number8105356
Product Code DQX
UDI-Device Identifier08717648037801
UDI-Public(01)08717648037801(17)240731(10)2081771
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Catalogue Number1005357H
Device Lot Number2081771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PACEMAKER
Outcome Attributed to Adverse Event Other;
Patient Age52 YR
Patient SexMale